Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

The fundi of 14 climbers were monitored on ascent to 6000 metres over a 15 day period in the Nepal Himalaya. A total of 4 climbers experienced symptomless haemorrhages. These haemorrhages were not secondary to changes in haemoglobin concentration, nor did they appear correlated to the use of acetazolamide. The risk of developing retinal haemorrhage was, however, significantly greater in the better acclimatized individuals. Possible reasons for this relationship are discussed.

Type

Journal article

Journal

J R Army Med Corps

Publication Date

02/1995

Volume

141

Pages

25 - 28

Keywords

Acetazolamide, Adult, Altitude Sickness, Female, Hemoglobins, Humans, Intraocular Pressure, Male, Mountaineering, Nepal, Polycythemia, Retinal Hemorrhage